Massachusetts, 2008

Winter Weather in Massachusetts, February 22, 2008

February 22, 2008 · NWS ALY · 2 events in 2 counties and zones

A low pressure system tracked from the lower Ohio Valley east toward the Mid Atlantic coast during Friday, February 22nd, to a position off the New England coast by Saturday morning on February 23rd. This storm system spread a swath of moderate to locally heavy snowfall across portions of east central New York and adjacent western New England, beginning Friday evening, and ending early Saturday…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A low pressure system tracked from the lower Ohio Valley east toward the Mid Atlantic coast during Friday, February 22nd, to a position off the New England coast by Saturday morning on February 23rd.

This storm system spread a swath of moderate to locally heavy snowfall across portions of east central New York and adjacent western New England, beginning Friday evening, and ending early Saturday morning on February 23rd.

Snowfall amounts ranged from 4 to 6 inches, with the greatest amounts falling across the higher elevations of the northern Berkshires.

This moderate snowfall created hazardous travel conditions Friday night into Saturday morning, and also led to the closings, or delayed openings of some businesses Saturday morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 22, 4:15 AM EST, 45 minutes earlier.

Area forecast discussion, Feb 22, 4:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EST FRI FEB 22 2008

.SYNOPSIS...
LOW PRESSURE NEAR THE TENNESSEE VALLEY THIS MORNING WILL MOVE
NORTHEAST OVER THE MID ATLANTIC REGION BY THE AFTERNOON...AND OFF
THE NEW JERSEY COAST BY THIS EVENING.  THE LOW AND ITS ASSOCIATED
WARM FRONT WILL BRING SNOW TO EASTERN NEW YORK AND WESTERN NEW
ENGLAND INTO FRIDAY NIGHT...WITH THE HEAVIEST SNOW OCCURRING SOUTH
OF THE CAPITAL REGION.  THE LOW WILL BE WELL EAST OF CAPE COD BY
SATURDAY MORNING...AS HIGH PRESSURE BUILDS IN FROM THE MIDWEST.
THE HIGH WILL KEEP THE WEATHER DRY AND SEASONABLY COLD FOR LATE
FEBRUARY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM TODAY/...
A LIGHT TO MODERATE SNOW EVENT WILL IMPACT THE FORECAST AREA INTO
THIS EVENING WITH THE CURRENT ADVISORY/WARNING HEADLINES REMAINING
THE SAME.

A SPLIT JET UPPER LEVEL REGIME IS IMPACTING THE LOWER 48 THIS
MORNING WITH A NRN STREAM H500 TROUGH DIGGING SOUTHEAST FROM
ONTARIO...AND THE NRN GREAT LAKES REGION...WHILE A SOUTHERN STREAM
500 MB TROUGH OVER THE SRN PLAINS IS PUSHING EASTWARD WITH SEVERE
CONVECTION OVER LA/MS/AL AT 09Z.  FURTHER DOWNSTREAM OVER THE EAST
COAST THE MID AND UPPER LEVEL FLOW IS ZONAL.  THE SHORT WAVE ENERGY
FROM THE SRN STREAM TROUGH IS ENTERING A CONFLUENT ZONE THAT WILL
QUICKLY ACCELERATE THE SFC WAVE ENTERING THE TN VALLEY.  OVER
RUNNING PCPN HAS COMMENCED OVER PA...W-CNTRL NY AND LONG ISLAND
EARLY THIS MORNING.  THE SNOWFALL IS BEING FOCUSED BY AN INVERTED
THERMAL TROUGH EXTENDING NORTHEAST OF THE SRN STREAM SFC WAVE.

THE LOW LEVELS OF THE ATMOSPHERE ARE VERY DRY OVER ERN NY WITH
DEWPOINTS IN THE SINGLE DIGITS NORTH OF THE CAPITAL REGION...AND
TEENS TO THE SOUTH.  WE ARE EXPECTING THE SATURATION TO BE PRETTY
QUICK SOUTH OF ALBANY PRIOR TO 12Z.  VIRGA MAY BE A PROBLEM OVER THE
ADIRONDACK PARK AND NRN REACHES OF THE LAKE GEORGE REGION TILL THE
LATE MORNING.

THE SNOW WILL PICK UP IN INTENSITY DUE TO THE STRONG LOW/MID LEVEL
THERMAL ADVECTION.  THE ISENTROPIC LIFT IS VERY HEALTHY ON THE 295K
SFC BY BOTH THE GFS AND NAM.  THE QG OMEGA IS ALSO IMPRESSIVE
GENERATED BY THE DIFFERENTIAL THICKNESS ADVECTION IN THE H1000-500
LAYER IN THE GFS AND NAM.  THE 00Z GFS HAS THE BEST H850-700 2-D
PETTERSON FRONTOGENESIS BEING ALIGNED FROM THE CAPITAL REGION SOUTH
AND EAST BY 18Z.  OUR THINKING IS THAT THE CAPITAL REGION COULD GET
A QUICK FEW INCHES OF SNOW...WITH MAYBE 3-6 SOUTH OVER THE
SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...SOUTHERN TACONICS...AND
LITCHFIELD HILLS BY THE EARLY PM. THE BEST UPPER LEVEL DIVERGENCE
AND THE RIGHT REAR QUAD OF THE POLEWARD JET STREAK REMAINS OVER SRN
NY AND LONG ISLAND.  THE H850 LOW LEVEL JET STRENGTHENS TO 35-50 KTS
TRANSPORTING GULF AND ATLANTIC MOISTURE INTO THE REGION...HENCE THE
+V-COMPONENT LOW WIND ANOMALIES ARE THE KEY TO THE SYSTEM /1-3
STANDARD DEVIATIONS ABOVE NORMAL/...AS SHOWN IN THE MREFS/SREFS.
PRECIPITABLE WATER VALUES OF 0.50-0.75 SOUTH OF KALB ARE 1-2
STANDARD DEVIATIONS ABOVE NORMAL.

AFTER 18Z...THE SNOW WILL CONTINUE BUT THE UPPER LEVEL TROUGH MOVING
EAST FROM THE ERN GREAT LAKES REGION WILL MOVE ACROSS NRN NY.  IT
DOES NOT PHASE WITH THE SRN STREAM TROUGH OVER THE OH
VALLEY/MIDWEST.  THIS WILL ALLOW THE SFC LOW MOVING OVER OFF THE VA
COAST TO SCOOT E/NE IN THE FAST STEERING FLOW.  BOTTOM LINE...NO
PHASING OCCURS...AND AN OPEN WAVE WILL MOVE EAST QUICKLY. THE NEXT
H250 JET STREAK /AROUND 140 KTS/ PASSES SOUTH OF NJ WITH THE LEFT
FRONT QUAD ALLOWING THE COASTAL LOW TO DEEPEN TO 999 MB OR SO.  THE
BEST H850-700 FRONTOGENESIS WITH THE WAVE MOVES OVER LONG ISLAND AND
COASTAL SRN NEW ENGLAND.  ENOUGH MOISTURE MAY BE TAPPED TO KEEP
MODERATE SNOW...AND EVEN SOME SLEET FROM NEW
PALTZ-POUGHKEEPSIE-TORRINGTON SOUTH TOWARDS 21Z BASED ON THE GFS
BUFKIT SOUNDINGS AND CRITICAL PARTIAL THICKNESS PROFILES.

THE CURRENT HEADLINES WILL STAY IN PLACE WITH LITTLE CHANGE IN THE
SHORT RANGE GUIDANCE THE PAST 12 HOURS.  OUR FORECAST LEANS CLOSEST
TO THE GFS AND THE ECMWF.  THE NAM/WRF CONTINUES TO BE THE WETTEST
GUIDANCE IN TERMS OF THE QPF...BUT THE GFS IS CONSISTENTLY PLACING A
HALF INCH TO THREE QUARTERS OF AN INCH OR SO OF QPF OVER
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES.  A TREMENDOUS DROP OFF IN
THE QPF AND SNOW ACCUMULATIONS WILL OCCUR AS YOU GO NORTHWARD ACROSS
THE FORECAST AREA.  THE NAM/GFS/NGM ALL PAINT ROUGHLY A THIRD OF AN
INCH OF QPF FOR THE CAPITAL REGION.  EVEN WITH SNOW RATIOS OF
13:1...THIS WOULD AMOUNT TO ROUGHLY 4.  WE LIKED THE ADVISORY WHERE
IT IS ACROSS THE NRN CATSKILLS...NRN TACONICS...GREATER CAPITAL
REGION...BERKSHIRES...AND SRN VT.  WE DID STICK WITH THE IDEA FROM
THE NIGHT CREW OF 4-8 OF SNOW FOR THE BERKS...NRN TACONICS...AND
PERHAPS WRN COLUMBIA AND GREENE COUNTIES.  THE SRN PORTIONS OF
BENNINGTON AND WINDHAM COUNTIES HAVE THE GREATEST CHANCE FOR 3-6 OF
SNOW.  FURTHER NORTH...EXPECT ONLY 1-3.  AGAIN...A SHARP GRADIENT
IN THE SNOWFALL IS LIKELY.

&&

.SHORT TERM /6 PM THIS AFTERNOON THROUGH SUNDAY NIGHT/...
FRIDAY NIGHT...THE SNOWFALL WILL LIKELY CUTOFF VERY QUICKLY FROM THE
CAPITAL REGION NORTH AND WEST...AS THE COASTAL WAVE FORMS AND PASSES
WELL SOUTH OF LONG ISLAND.  WE KEPT SOME SLEET IN THE FCST ONCE
AGAIN OVER SRN ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES...AS
TEMPS RISE ABOVE 0C IN THE H850-700 LAYER.  WE BELIEVE THE SNOW WILL
LIKELY END BTWN 00Z-03Z OVER THE CAPITAL REGION...NRN
CATSKILLS...AND SRN VT.  THE SNOW AND SLEET SHOULD BE TAPERING OFF
FOR LOCATIONS SOUTH AND EAST OF THE CAPITAL REGION TOWARDS 06Z.  WE
DIDN/T TINKER WITH THE 12Z END TIME FOR THE ADVISORIES/WARNINGS AT
THIS TIME...AND WILL LET LATER CREWS REFINE IT.  WE ARE ANTICIPATING
SOME SNOW AND SLEET TOTALS CLOSE TO DOUBLE DIGITS FOR THE SRN TIER.
THE HPC SNOW GUIDANCE WAS QUITE A BIT LEANER WITH ONLY 4-6 HERE.
WE ARE COUNTING ON A HIGH SNOW TO LIQUID RATIO...AND GOOD DENDRITIC
SNOW GROWTH IN THE -12C TO 16C THERMAL CORRIDOR FOR THOSE SRN
COUNTIES.  ADDITIONAL SNOW AMOUNTS TO 2 TO 5 INCHES WILL BE COMMON
SOUTH OF THE CAPITAL DISTRICT...AND A DUSTING TO A FEW INCHES
ELSEWHERE.

THE UPSTREAM UPPER LEVEL TROUGH AXIS REACHES UPSTATE NY TOWARD
12Z...WHICH WILL ALLOW THE WAVE TO QUICKLY PROGRESS WELL EAST OF
CAPE COD.

SATURDAY...SOME SCT FLURRIES AND WDLY SCT SNOW SHOWERS WILL LINGER
EARLY SATURDAY WITH THE H500 TROUGH PASSAGE.  HIGH PRESSURE WILL BE
BUILDING IN FROM THE MIDWEST WITH A TRANQUIL PERIOD OF WEATHER.

SATURDAY NIGHT...IN THE NORTHWEST FLOW ALOFT...ANOTHER SHORT WAVE
PROGRESSES THROUGH WITH LITTLE MOISTURE LEFT TO WORK WITH.  THE COLD
AIR ADVECTION WILL BE SHORT-LIVED WITH H850 TEMPS FALLING TO -10C
TO -15C.

SUNDAY-SUNDAY NIGHT...HIGH PRESSURE RIDGES IN FROM THE OH
VALLEY/UPPER MID ATLANTIC REGION WITH A MODERATING TREND TO TEMPS
AND VERY NICE WEATHER FOR LATE FEB.

OVERALL...TEMPS WILL FINISH THE WEEKEND QUITE SEASONABLE.  WE WENT
CLOSE THE GFSMOS TEMPS IN T+60 HRS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
ON MONDAY WIDELY SCATTERED TO SCATTERED SNOW SHOWERS MAY DEVELOP
ACROSS THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY AS AN
ARCTIC FRONT ATTEMPTS TO DROP SOUTH FROM CANADA TOWARD THE SAINT
LAWRENCE VALLEY.

A WEAK CLOSED SURFACE LOW IS EXPECTED TO MOVE NORTHEAST FROM THE MID
MISSISSIPPI VALLEY MONDAY MORNING AND DEEPEN AS IT MOVES INTO THE
OHIO VALLEY TUESDAY MORNING...WESTERN NEW YORK TUESDAY
EVENING...NORTHERN NEW ENGLAND WEDNESDAY MORNING...AND THE CANADIAN
MARITIMES WEDNESDAY EVENING. THE GFS AND HIRES ECMWF ARE NEARLY
IDENTICAL WITH THEIR SURFACE LOW TRACKS WITH ECMWF BEING THE
SIGNIFICANTLY DEEPER OF THE TWO MODELS ON THE ORDER OF 10-15 MB AS
THE LOW MOVES FROM NORTHERN NEW ENGLAND INTO THE CANADIAN MARITIMES.
THE MREF PLUME DIAGRAM FOR ALBANY FROM 00Z STILL SHOWS A MIXED PCPN
EVENT BUT HAS TRENDED TOWARD MORE ENSEMBLE MEMBERS INDICATING THAT
HALF OR MORE OF THE PCPN WILL BE IN THE FORM OF SNOW WITH MOST
ENSEMBLE MEMBERS FAVORING SNOW OR RAIN AND ONLY A FEW INDICATING
FREEZING RAIN. THE TOTAL QPF FROM MONDAY EVENING THROUGH WEDNESDAY
STILL HAS A GREAT DEAL OF VARIABILITY RANGING FROM 0.33 TO 1.25
INCHES. MREF 24-HOUR PROB OF 0.50 QPF FROM 12Z TUE TO 12Z WED IS
70-80 PERCENT ACROSS ENTIRE FA...WHILE 24-HOUR PROB OF 1.00 QPF IS
ONLY 20-30 PERCENT. FOR NOW HAVE GONE CLOSE TO GFSMOS AND LEFT BULK
OF PCPN SNOW USING GFS PTYPE BASED ON PARTIAL THICKNESS VALUES.
WHILE IT IS STILL A LONG WAY OUT IN THE FUTURE TO DISCUSS SNOWFALL
ACCUMULATIONS...GFS WOULD FAVOR AT LEAST SEVERAL INCHES OF
ACCUMULATION FROM MOHAWK VALLEY NORTH IN NEW YORK AND ACROSS
SOUTHERN VERMONT...BUT GIVEN EXTREME UNCERTAINTY ON PTYPE WILL LEAVE
OUT OF HWO FOR NOW.

AFTER SYSTEM LIFTS INTO CANADIAN MARITIMES WEDNESDAY NIGHT VERY COLD
AIR WILL FILTER BACK INTO REGION WITH SCATTERED SNOW SHOWERS AND
LAKE ENHANCED SNOW SHOWERS DEVELOPING AS A STRONG VORT AXIS CROSSES
REGION ON THURSDAY AFTERNOON.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
NO WEATHER RELATED ISSUES ARE EXPECTED THROUGH THE EARLY MORNING
HOURS WITH HIGH PRESSURE IN CONTROL. HAVE DELAYED ONSET OF SNOW BY
AN HOUR OR TWO FROM PREVIOUS ISSUANCE AS A CONSIDERABLE AMOUNT OF
VIRGA LIKELY ON LEADING EDGE OF PCPN SHIELD BASED ON MODEL
SOUNDINGS. MID LEVEL CLOUDS WILL CONTINUE TO INCREASE DURING THE
REMAINDER OF THE OVERNIGHT PERIOD...WITH SNOW DEVELOPING FROM
SOUTH TO NORTH FROM STARTING AROUND 08Z AT KPOU...11Z AT KALB AND
13Z AT KGFL. CONDITIONS WILL DETERIORATE TO MVFR...THEN RAPIDLY TO
IFR/LIFR BTWN LATE MORNING AND MID AFTERNOON. THE SNOW WILL BE MOST
INTENSE SOUTH OF KALB...NEAR KPOU WHERE AT LEAST SEVERAL HOURS OF
MODERATE TO HEAVY SNOW EXPECTED. THE SNOW IS EXPECTED TO TAPER OFF
FROM NORTH TO SOUTH BETWEEN 02Z AND 05Z WITH A RETURN TO MVFR
CONDITIONS. WINDS ARE EXPECTED TO BE LIGHT AND VARIABLE THROUGH
FRIDAY EVENING.

&&

.HYDROLOGY...
NO HYDROLOGIC PROBLEMS EXPECTED BEFORE AT LEAST THE MIDDLE OF NEXT
WEEK. TEMPERATURES ARE FORECAST TO BE AT OR BELOW NORMAL FOR THE
REMAINDER OF THE MONTH...WITH THE ONLY CHANCE FOR RAIN AT THIS TIME
EXPECTED TO BE WITH THE SYSTEM IMPACTING THE HSA TUESDAY INTO
WEDNESDAY. AT THIS POINT IT LOOKS AS THOUGH THIS WILL BE A MIXED
PRECIPITATION EVENT WITH THE BEST CHANCE FOR RAIN ACROSS SOUTHERN
PORTIONS OF THE HSA. RIVERS WILL CONTINUE TO RECEDE AT LEAST THROUGH
MONDAY NIGHT AND RIVER ICE WILL CONTINUE TO INCREASE...ESPECIALLY
ACROSS THE NORTHERN PORTION OF OUR HYDROLOGIC SERVICE AREA. THERE
WILL BE SNOW ACROSS THE HYDROLOGIC SERVICE AREA TODAY INTO
TONIGHT...WITH HEAVIER ACCUMULATIONS ACROSS THE SOUTHERN PORTION OF
THE AREA.

FOR MORE DETAILS ON THE RIVERS...REFER TO THE ADVANCED HYDRO
PREDICTION SERIES (AHPS) PAGES ON OUR WEBPAGE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST
     SATURDAY FOR CTZ001-013.
NY...SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY FOR
     NYZ047>054-058>061.
     WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST
     SATURDAY FOR NYZ063>066.
MA...SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY FOR
     MAZ001-025.
VT...SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY FOR
     VTZ013>015.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
HYDROLOGY...11
Hazardous weather outlook, Feb 21, 9:38 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EST THU FEB 21 2008

CTZ001-013-NYZ063>066-221200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
938 PM EST THU FEB 21 2008

...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...GREENE AND
LITCHFIELD COUNTIES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS OF FOUR INCHES OR
GREATER TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ047>054-058>061-VTZ013>015-221200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
938 PM EST THU FEB 21 2008

...SNOW ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY...
GREATER CAPITAL REGION...TACONICS...GREENE AND COLUMBIA
COUNTIES...SOUTHERN VERMONT AND THE BERKSHIRES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS OF TWO INCHES OR
GREATER TO THE NATIONAL WEATHER SERVICE.

NYZ032-033-038>043-082>084-221200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
938 PM EST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA
REGION.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Northern Berkshire

When
February 22, 5:00 AM EST to 11:00 PM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Winter Weather, Southern Berkshire

When
February 22, 5:00 AM EST to 11:00 PM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2008Every state in 2008This day in weather historyWarnings in Massachusetts, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81419, 81420.